MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-08
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the surefrom 60 stapler instrument jaws did not open well.The instrument jaws were stiff when operating from the surgeon side console (ssc).When the customer used the green reload to staple the patient¿s tissue, a message ¿tissue too thick¿ appeared.The customer replaced the green reload with the black reload, but the same message was generated.The customer replaced with a new stapler instrument, but the issue persisted.After this, the customer clamped half of the tissue and attempted to fire; however, a message ¿tissue too thick¿ reappeared after a partial fire.The procedure was completing as planned with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the stapler instruments and reloads were inspected prior to use with no issue.The reported event was involved during the first fire of the second stapler instrument.Partial fire issue occurred when the customer was stapling the stomach tissue.The stapling issue did not result any of the followings: malformed/unformed staples, exposed blade, missing staple line, holes/gaps within the staple line, reload being stuck to tissue.The message was generated when the stapling issue occurred was ¿tissue too thick¿.The surgeon did not encounter any obstructions and did not fire over an existing staple line.There was no unexpected bleeding or unplanned tissue removal.The customer used a third-party stapler to continue with the procedure.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product to perform failure analysis.The sureform reload was analyzed and found to have the knife exposed within the knife track.The reload was not returned with an instrument so the procedure logs were unable to be retrieved.The exposed blade confirms a firing failure.The knife was exposed towards the proximal end of the returned reload.Visual inspection confirms there is 1 lodged staple.The staple was lodged inside of one of the pushers, and not in the knife track.There was no cartridge damage or blade damage to the knife observed.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20196571
Report Number2955842-2024-19239
Device Sequence Number7584025
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)K10230504
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number48360G-08
Device Catalogue Number48360G
Device Lot NumberK10230504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose